From Lisle, Illinois, USA:
I'm 50 years old, have type 1, use an insulin pump and have a thyroid problem. I've been on Synthroid for approximately two years. However, I don't feel like this is helping me. I'm depressed, have a low sex drive, am fatigued, Vitamin D deficient and am slowly gaining weight. My blood work indicated my T-4, Free, was 1.3; TSH, third generation was 2.05; and my vitamin D level was 27.6.
I asked my endocrinologist to put me on Armour, but she said that an endocrinologist would never prescribe Armour to someone with type 1 because of antibodies. I didn't understand exactly what she was saying. Is this true?
Also, what other medication is available besides Synthroid? Should I be tested for free T3 and thyroid antibodies?
The problem is that your symptoms are not exclusively those of a thyroid problem. Although they do occur in people who have a low thyroid hormone level, there are other considerations that may cause those symptoms. You need to discuss these symptoms with your physician so that all aspects of your health can be put in order. Depression, itself, is increased in patients with type 1 diabetes. It also causes fatigue and decreased libido. I strongly encourage you to discuss this with your physician.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.